Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 10, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 12, 2012, 3:48 AM EDT for 23 counties in Pennsylvania. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:48 AM EDT (07:48 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM EDT
- Expired
- Apr 13, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
All 23 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS71 KCTP 120748 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 AM EDT THU APR 12 2012 PAZ017>019-024>028-033>035-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ /O.CON.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG 348 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...BOTH EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-045-046-049>053-056-058-063>065-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE... CARLISLE...GETTYSBURG...YORK 348 AM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 348 AM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
4 follow-up statements
991 WWUS71 KCTP 121220 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 AM EDT THU APR 12 2012 PAZ017>019-024>028-033>035-130300- /O.EXP.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/ /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG 820 AM EDT THU APR 12 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...THE FREEZE WARNING FOR EARLIER THIS MORNING HAS EXPIRED... * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-045-046-049>053-056-058-063>065-130300- /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE... CARLISLE...GETTYSBURG...YORK 820 AM EDT THU APR 12 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-130300- /O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 820 AM EDT THU APR 12 2012 ...A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
929 WWUS71 KCTP 121922 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT THU APR 12 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-130330- /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK 322 PM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-130330- /O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 322 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ JAB - BGM
799 WWUS71 KCTP 130222 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1022 PM EDT THU APR 12 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-131300- /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK 1022 PM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-131300- /O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 1022 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
846 WWUS71 KCTP 131022 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 AM EDT FRI APR 13 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-131300- /O.CON.KCTP.FZ.W.0010.000000T0000Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK 622 AM EDT FRI APR 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S AND LOW 30S AT DAWN. * TIMING...EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-131300- /O.CON.KCTP.FR.Y.0002.000000T0000Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 622 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 12, 2:05 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 12, 2:05 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 AM EDT THU APR 12 2012 .SYNOPSIS... THE DEEP AND SLOW MOVING UPPER LOW THAT BROUGHT OUR RECENT BOUT OF CHILLY...BREEZY AND SHOWERY WEATHER WILL DRIFT TO THE EAST OF THE MID ATLANTIC COAST ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY INTO SATURDAY. A WARM FRONT WILL PUSH NORTHEAST ACROSS THE COMMONWEALTH SATURDAY...ACCOMPANIED BY CLOUDS WITH THE CHANCE OF SHOWERS. A VERY MILD AND BREEZY DAY IS IN STORE FOR SUNDAY. A SLOW MOVING FRONT JUST TO OUR NORTH LATE THIS WEEKEND WILL LIKELY SETTLE SOUTH OVER THE REGION EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF RAIN AND A SLIGHT COOL DOWN. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE UPPER TROUGH WITH UNSEASONABLY COLD AIR ALOFT WILL BEGIN SLIDING OFF THE EAST COAST BY LATE THURSDAY. IN THE MEAN TIME...POP-UP SHOWERS HAVE BEEN PRODUCING SNOW AND RAIN AND THERE HAVE EVEN BEEN A FEW LIGHTNING STRIKES WITH SEVERAL REPORTS OF PEA SIZED HAIL. ACTIVITY CONTINUES TO SHOW SIGNS OF WANING WITH THE LOSS OF HEATING. MOST OF THE ACTIVITY IS VERY LIGHT...MAINLY SPRINKLES OR FLURRIES. THE OVERNIGHT WILL BE COLD AS SKIES ATTEMPT TO CLEAR FROM WEST TO EAST. THE LOW TEMPS WILL DEPEND ON HOW QUICKLY THE WIND CAN DROP OFF AND WHETHER WE CAN SEE ANY SIGNIFICANT CLEARING. ENOUGH CONFIDENCE EXISTS FOR MANY AREAS TO DIP TO AROUND FREEZING FOR A FEW HOURS EARLY THURSDAY...SO THAT THE FREEZE WARNING WILL STAY IN PLACE. ACROSS THE SUSQ VALLEY WHERE LOWS ARE EXPECTED TO BE IN THE MID 30S...ENOUGH WIND AND CLOUD COVER WILL OCCUR TO PREVENT ANYTHING MORE THAN PATCHY FROST IN THE SHELTERED VALLEYS WITHIN A FEW HOURS OF DAYBREAK. CONTINUED THE A FREEZE WATCH FOR ALL OF CENTRAL AND SRN PENN FOR THURSDAY NIGHT...WHEN MORE CLEARING AND LIGHTER WINDS SHOULD SUPPORT COLDER LOW TEMPS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... THURSDAY WE/LL BE ON THE PATH TO IMPROVING WEATHER WITH MODERATING DAYTIME TEMPS /REBOUNDING A GOOD 8-10F FROM WEDNESDAY/S CHILLY AFTERNOON READINGS/. CLOUD COVER WILL LIKELY GO BKN FOR PORTIONS OF THE FCST AREA DURING THE MIDDAY AND AFTERNOON HOURS...BUT VERTICAL DEVELOPMENT OF THE EXPECTED CU/STRATO CU WILL BE MUCH LESS THANKS TO DRIER AIR ALOFT WITH MODERATING MID-LEVEL TEMPS. AS THE SFC HIGH BECOMES CENTERED NEAR THE OHIO/PENN STATE LINE LATE THURSDAY NIGHT AND EARLY FRIDAY...SKIES WILL BECOME MAINLY CLEAR WITH DIMINISHING WINDS AND WIDESPREAD TEMPS IN THE LOWER TO MID 20S ACROSS THE MTNS...AND U20S TO LOWER 30S ELSEWHERE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE UPPER MIDWEST TO THE CANADIAN MARITIMES WILL BE IN A TRANSITION PHASE SHIFTING TO THE EAST FRI...WITH HEIGHTS EXPECTED TO RISE DOWNSTREAM OF A WEST COAST MEAN TROUGH MOVG INLAND AND REACHING THE FRONT RANGE OF THE ROCKY MTNS BY EARLY NEXT WEEK. SFC HIGH PRESSURE WILL BE CENTERED OVER WESTERN PA FRI MORNING BEFORE SHIFTING SEWD TOWARD THE CAROLINA COAST ON SATURDAY AND OFFSHORE BY SAT NGT. A MILD SWLY RETURN FLOW WILL ALLOW TEMPERATURES TO MODERATE FROM NEAR NORMAL FRI TO ABOVE NORMAL ON SAT. THE MOST RECENT RUNS OF THE DETERMINISTIC GLOBAL MODELS AND ENSEMBLE MEANS SHOW LESS SPREAD IN THE NRN STREAM FLOW OVR ERN CANADA WHEN COMPARED TO YESTERDAYS 12Z CYCLE. THE GFS/GEFS ARE STILL HOLDING ONTO SLIGHTLY LOWER HGTS OVER SERN CANADA/NERN CONUS OVER THE WEEKEND...BUT IN GENERAL THE CONSENSUS OF GLOBAL MODEL AND ENSEMBLE DATA SUGGESTS THE THERMAL/BAROCLINIC RIBBON ALOFT AND ASSOC SFC FRONTAL ZONE WILL STAY MAINLY TO THE N/W OF CENTRAL PA. THIS IS VERY REASONABLE GIVEN THE ANOMALOUS UPPER RIDGE BUILDING OVER MUCH OF THE ERN CONUS. THE NRN AND WRN SIDE OF THE THE STG SERN U.S./WRN ATLC RIDGE WILL BECOME QUITE ACTIVE FM SAT-TUE...AS IS TYPICALLY THE CASE IN A RING-OF-FIRE PATTERN. A MULTI-DAY MEAN OF THE GEFS ENSEMBLE PCPN SHOWS A HEAVY RNFL AXIS DEVELOPING FROM THE SRN PLAINS/LWR MS VLY REGION NEWD AROUND THE PERIPHERY OF THE UPPER RIDGE THRU THE MIDWEST AND THEN EWD ACRS THE SRN GRT LKS/UPPER OH VLY INTO NRN PA AND NY STATE. THE RIDGE BREAKS DOWN BY THE MIDDLE OF NEXT WEEK ALLOWING THE WRN TROUGH TO PROGRESS ENEWD FM THE CENTRAL STATES INTO THE ERN CONUS. THE GFS/GEFS ARE A LITTLE MORE PROGRESSIVE WITH THE MID-UPPER TROUGH THAN THE OPERATIONAL ECMWF...WHICH EVENTUALLY CUTS A LOW OFF OVR THE SRN MID ATLC BY F196. THE MODELS REALLY DIVERGE BEYOND DAY 8 /APRIL 18/ WITH FORECASTER CONFIDENCE DROPPING OFF DRAMATICALLY BY THIS TIME. THE MAIN WEATHER STORY IN THE LONG RANGE IS THE STRONG WARMING TREND EXPECTED INTO THE WEEKEND AND EARLY NEXT WEEK WITH TEMPS SURGING ABOVE/WELL ABOVE NORMAL. MINS SHOULD BE WARM ENOUGH TO ESCAPE FROST/FREEZE HEADLINES EARLY IN THE WEEKEND. THE OTHER POTENTIAL CONCERN WOULD BE FIRE WEATHER GIVEN THE RECENT SHORT- TERM ABNORMALLY DRY CONDS. CURRENT INDICATIONS SUGGEST SATURDAY MIGHT GET CLOSE TO RFW CRITERIA...BUT IN GENERAL LOW LEVEL MOISTURE SHOULD BE ON THE INCREASE AND HELP TO KEEP RH/S ABOVE 30 PERCENT. FOR HIGHS WENT WITH A CONSENSUS BLEND WHICH IS SLIGHTLY COOLER THAN THE 18Z HPC GUIDANCE. THERE SHOULD BE A DECENT GRADIENT ACROSS THE CWA DEPENDING ON WHERE THE FRONTAL ZONE AND ASSOCIATED PCPN AXIS SETS UP...WITH TEMPS IN THE 60S IN THE NW AND AROUND 80F IN THE SE ZONES. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... EARLY AM SATL IMAGERY SHOWING A GENERAL DECREASE IN CLOUD COVER ACROSS CENTRAL PA AS CU DISSIPATE DUE TO COOLING/STABILIZING BLYR. HOWEVER...LOW LVL MOISTURE...COMBINED WITH OROGRAPHIC LIFT...COULD POTENTIALLY PRODUCE IFR CIGS AT BFD AND JST DURING THE EARLY AM HOURS. AT 05Z...JST ALREADY DOWN TO A 1KFT CIG AND ADDITIONAL RADIATIONAL COOLING WILL ONLY INCREASE THE ODDS OF CIGS FALLING TO IFR BTWN 06Z-09Z. SIMILAR SITUATION AT BFD...WHERE DWPT DEPRESSION DOWN TO 4F AT 05Z AND ADDITIONAL COOLING...COMBINED WITH UPSLOPING NW FLOW...MAY YIELD SOME LOW CIGS DURING THE PRE-DAWN HOURS. ELSEWHERE...DOWNSLOPING NW FLOW SHOULD ENSURE VFR CONDS EARLY THIS MORNING AT UNV/AOO/IPT/MDT/LNS. ANY LOW LVL MOISTURE IN THE FORM OF LOW CIGS AT BFD/JST WILL QUICKLY MIX OUT TO VFR CONDS BY 12Z-13Z. HIGH PRES AND ASSOC DRY AIR MASS BUILDING INTO THE REGION WILL RESULT IN A HIGH CONFIDENCE FCST OF VFR CONDS LATER TODAY WITH NW WINDS AVERAGING BTWN 10-15KTS. DYING WINDS AND CLEAR SKIES ARE EXPECTED THIS EVENING...AS THE HIGH PRES SYSTEM MOVES OVR THE STATE. OUTLOOK... FRI...NO SIG WX EXPECTED. SAT...PM SHRA/LOW CIGS POSS W MTNS. SUN-MON...SCT PM TSRA IMPACTS POSS...ESP NORTH. && .FIRE WEATHER... THE DRY FINE FUELS CONTINUE WITHOUT ANY SIGNIFICANT WETTING LATE TODAY THROUGH FRIDAY...SINCE PRECIP WILL BE VERY LIGHT. HOWEVER...THE NW WINDS WILL BE JUST A LITTLE LIGHTER DURING THE MIDDAY AND AFTERNOON HOURS TODAY AND AGAIN THURSDAY. THE HUMIDITY WILL STAY WELL ABOVE 30 PCT. THIS IS MAINLY DUE TO THE ABNORMALLY COOL TEMPS...BUT THE DEWPOINTS WILL NOT BE LESS THAN 20F EITHER. WHILE FIRE DANGER MAY BE SLIGHTLY ELEVATED TODAY AND AGAIN THURSDAY AFTERNOON FROM THE COMBINATION OF DRY FINE FUELS AND WINDS GUSTING AROUND 20 MPH...WE CLEARLY DO NOT MEET THE RED FLAG CRITERIA FOR MIN RELATIVE HUMIDITY. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066. FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR PAZ017>019- 024>028-033>035. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...FITZGERALD FIRE WEATHER...
Hazardous weather outlook, Apr 11, 2:27 PM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 227 PM EDT WED APR 11 2012 PAZ017>019-024>028-033>035-121830- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- 227 PM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-045-046-049>053-056>059-063>066-121830- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 227 PM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S FOR OVERNIGHT LOWS TONIGHT. PATCHY FROST IS POSSIBLE IN SHELTERED VALLEYS WHERE THE WIND MAY DIMINISH TO UNDER 5 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-121830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 227 PM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:48 AM EDT | Frost Advisory | CTP | Dauphin, Lancaster, Lebanon | 29 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.